Iowa, 2001Damaging Wind in Iowa, June 1, 2001
June 1, 2001 · NWS FSD · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 1, 2:20 PM CST, 24 minutes earlier.
Area forecast discussion, Jun 1, 2:20 PM CST, 24 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
320 PM CDT FRI JUN 1 2001
SCT SHWRS/TSTMS DVLPD NE HLF CWA THIS AFTN AS AIR MASS MIXED OUT TO
STG INSTABILITY ALOFT. THIS COLD POOL ALOFT WILL MOVE OFF TO SE AND
ACTIVITY WILL DSIPT BY SS. MUCH OF CLDS AND STG NWLY WNDS ALSO DIURNAL
EXCPT NERN CWA TNGT AND CLDS SHOULD MOSTLY DSIPT WITH TIME...LETTING
TEMPS DROP LATE. AIR MASS WILL CONTINUE TO MODIFY FM SW TO NE OVR
CWA SAT AFTN AS HEIGHTS RISE...AND WL GO BACK TO A LIT WARMER THAN
GUID ESP W AND S IN CWA. KIND OF DISAPPOINTED HOW MODELS ARE
DOWNPLAYING POTENTIAL SIGNIFICANT RAIN EVENT IN PARTS OF CWA FOR
LATER SUN THRU MON NGT. AS UPR LOW DIGS EWD INTO REGION...IT WILL
TAP INTO DEEP SELY FLW OF MORE MOIST AIR AND ISENTROPIC LIFT EVEN
THOUGH BEST INSTABILITY AND LOW LVL BOUNDARY STAYS WELL S OF AREA.
BIG QUESTION IS TIMING AND PLACEMENT IN CWA AS MODELS ALL
DIFFERENT...SO WILL KIND OF BROADBRUSH HIGH POPS SPRDG EWD OVR CWA
FM W TO E OVR CWA SUN THRU SUN NGT. WILL KEEP GOOD CHC SHWRS/RAIN
MON THRU MON NGT...ENDG W IN CWA BY TUE. DRY WITH A WRMG TREND FM W
TO E OVR CWA WED THRU FRI WITH UPR RDG BLDG BACK IN.
.FSD...NONE
RYRHOLM
In the hours before
Special weather statement, Jun 1, 10:01 AM CST, 4 hours 43 minutes before
SIGNIFICANT WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1101 AM CDT FRI JUN 1 2001
*** THIS SIGNIFICANT WEATHER OUTLOOK FROM THE NATIONAL WEATHER SERVICE
PERTAINS ONLY TO CONDITIONS ASSOCIATED WITH THUNDERSTORMS. ***
.SYNOPSIS...
A DEPARTING COLD FRONT WILL LEAVE SOME INSTABILITY SHOWERS
AROUND THIS AFTERNOON...BUT IT WILL BE TOO STABLE FOR ANY OF
THIS CONVECTION TO REACH SEVERE LIMITS.
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003-
012>014-020>022-031-032-NEZ013-014-020500-
BEADLE-KINGSBURY-BROOKINGS-LINCOLN-LYON-JERAULD-SANBORN-MINER-LAKE-
MOODY-PIPESTONE-MURRAY-COTTONWOOD-BRULE-AURORA-DAVISON-HANSON-MCCOOK-
MINNEHAHA-ROCK-NOBLES-JACKSON-GREGORY-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN-LYON-OSCEOLA-DICKINSON-BON HOMME-YANKTON-CLAY-UNION-
SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-DIXON-DAKOTA-WOODBURY-IDA-
INCLUDING THE CITIES OF...HURON...BROOKINGS...PIPESTONE...SLAYTON...
CHAMBERLAIN...MITCHELL...SIOUX FALLS...LUVERNE...WORTHINGTON...ROCK RAPIDS...
SPIRIT LAKE...YANKTON...SIOUX CENTER...SPENCER...LE MARS...STORM LAKE...
SIOUX CITY...
1101 AM CDT FRI JUN 1 2001
* FORECAST THROUGH MIDNIGHT:
SIGNIFICANT WEATHER IS NOT EXPECTED IN THIS AREA THROUGH MIDNIGHT.
* SIGNIFICANT WEATHER:
NONE.
* SPOTTER ACTIVATION:
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Local storm report, Jun 1, 12:53 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
153 PM CDT FRI JUN 01 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0102 PM OKOBOJI IA 1 INCH HAIL
06/01/01 DICKINSON PEA TO QUARTER SIZE
HAIL. REPORTED BY PUBLIC.
0102 PM OKOBOJI LAKE IA 2 1/2 INCHES OF HAIL IN
06/01/01 DICKINSON THE BOTTOM OF A BOAT.
SIZE UNKNOWN. REPORTED
BY PUBLIC.
0109 PM 4 SE SPIRIT LAKE IA 1 INCH HAIL
06/01/01 DICKINSON MANY PEA TO DIME SIZE
HAIL...FEW QUARTER.
REPORTED BY PUBLIC.
0118 PM 3 N TERRIL IA .75 INCH HAIL
06/01/01 DICKINSON MANY PEA TO DIME SIZE
HAIL. REPORTED BY PUBLIC.Thunderstorm Wind, Dickinson
- When
- June 1, 2:44 PM CST
- Where
- Dickinson County, 3 mi SW of Milford
- Measured
- 52 kt (60 mph)
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.300, -95.200
Thunderstorm winds caused tree damage, including large branches blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Iowa, June 1, 2001$455,000 · F1 · 34 events
- Tornadoes and Flood in Iowa, June 1, 2001$155,000 · F1 · 14 events
- Tornado and Hail in North Carolina, June 1, 20013 injured · $52,000 · F1 · 3 events
- Tornado in Pennsylvania, June 1, 2001$100,000 · F0 · 1 event
- Tornadoes and Hail in Kansas, June 1, 2001F0 · 46 events
- Tornado and Flash Flooding in Virginia, June 1, 2001$15,000 · F1 · 7 events
- Damaging Winds in Illinois, June 1, 2001$40,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Kansas, June 1, 20011.75 in hail · 30 events
- Damaging Wind in Ohio, June 1, 2001$40,000 · 50 kt wind · 1 event
- Flash Flooding and Hail in Missouri, June 1, 2001$12,000 · 1 in hail · 22 events
- Tornado and Hail in Minnesota, June 1, 2001F0 · 22 events
- Damaging Wind in North Carolina, June 1, 2001$25,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252602.